New Street Drug: Acetyl fentanyl

Ifew street drug acetyl fentanyl makes users appear to have overdosed on heroin

acetyl fentanylWhat is Fentanyl?

Acetyl fentanyl is a powerful prescription painkiller. It is five times more potent than heroin, according to the Centers for Disease Control and Prevention. Street versions of fentanyl are mixed with heroin, making them even more potent. This new mix is then sold in pill disguised as oxycodone. This new mix is then sold in pill disguised as oxycodone. Fentanyl is one of the most dangerous of street drugs.

People who use fentanyl may not be aware that they are ingesting it. Users think that they are taking Heroin when they are actually taking fentanyl. Multiple deaths related to fentanyl overdoses have occurred in several states.

Naloxone is an opioid receptor antagonist that reverses opioid overdose and restores normal respiration. Fentanyl overdoses should be treated immediately with naloxone to reverse the effects of an overdose.

How is Fentanyl Used?

When prescribed by a physician, fentanyl is administered via injection, transdermal patch, or in lozenges. Street versions of fentanyl are sold in the following forms:

  • as a powder
  • spiked on blotter paper
  • mixed with or substituted for heroin
  • disguised as tablets that look like other opioids such as oxycodone.

Fentanyl is taken in the following ways:

  • swallowed
  • snorted
  • injected
  • absorbed through the mucous membrane by placing fentanyl spiked blotter paper in the mouth.

Risks Associated with Fentanyl Use

Opioid receptors located in the areas of the brain control breathing rate. High doses of fentanyl can cause breathing to stop completely, which can lead to death.Fentanyl mixed with heroin or cocaine amplifies the drug’s potency and creates potential dangers.

When heroin users take fentanyl unaware, it greatly increases the risk of overdose. Fentanyl mixed with heroin or cocaine amplifies the drug’s potency and creates potential dangers.

Symptoms

Users who overdose on a fentanyl/heroin mix have the appearance of overdosing on heroin. Symptoms include drowsiness, disoriented, slow heart rate, low blood pressure, and shallow breathing.

If not labeled “not for human consumption” fentanyl is illegal. Fentanyl distributors often mix a regulated drug like heroin with fentanyl.

________________________________________

Do not attempt to detox from drugs without proper medical supervision, as it can be life threatening. At the very first signs of drug withdrawal symptoms, you should seek medical attention immediately. If this is a medical emergency dial 911 immediately.

2 thoughts on “New Street Drug: Acetyl fentanyl

Leave a Reply

Your email address will not be published. Required fields are marked *